IDEAS home Printed from https://ideas.repec.org/a/eee/jmvana/v95y2005i1p66-75.html
   My bibliography  Save this article

Stochastic response restrictions

Author

Listed:
  • Haupt, Harry
  • Oberhofer, Walter

Abstract

This paper considers the implementation of prior stochastic information on unknown outcomes of the response variables into estimation and forecasting of systems of linear regression equations in the context of time series, cross sections, pooled and longitudinal data models. The established approach proves particularly useful when only aggregated information on the response variables is available, as is frequently the case in applied statistics. We address the combination of prior stochastic and sample information as an extension of standard Gauss-Markov theory. Prior stochastic information could be given in the form of experts' expectations, or from estimations and/or projections of other models. A classical (i.e. non-Bayesian) regression framework for the incorporation of prior knowledge in generalized least-squares estimation and prediction is developed.

Suggested Citation

  • Haupt, Harry & Oberhofer, Walter, 2005. "Stochastic response restrictions," Journal of Multivariate Analysis, Elsevier, vol. 95(1), pages 66-75, July.
  • Handle: RePEc:eee:jmvana:v:95:y:2005:i:1:p:66-75
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0047-259X(04)00159-9
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. repec:ebl:ecbull:v:3:y:2002:i:1:p:1-7 is not listed on IDEAS
    2. Dhaene, Geert & Schokkaert, Erik & Van de Voorde, Carine, 2003. "Best affine unbiased response decomposition," Journal of Multivariate Analysis, Elsevier, vol. 86(2), pages 242-253, August.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Singh, Sukhbir & Jain, Kanchan & Sharma, Suresh, 2012. "Using stochastic prior information in consistent estimation of regression coefficients in replicated measurement error model," Journal of Multivariate Analysis, Elsevier, vol. 111(C), pages 198-212.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:95:y:2005:i:1:p:66-75. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.